Alert archive / Oklahoma / Special Weather Statements in 2014
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 23, 2014, 4:29 PM CDT for Pittsburg County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2014, 4:29 PM CDT (21:29 UTC)
- Expired
- Jul 23, 2014, 5:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
County Pittsburg County, OK
The radar
The Norman radar (KTLX), 144 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2165 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
713
WWUS84 KTSA 232129
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
429 PM CDT WED JUL 23 2014
OKZ073-232215-
PITTSBURG OK-
429 PM CDT WED JUL 23 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN PITTSBURG
AT 428 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF HAYWOOD TO 6 MILES SOUTHEAST OF
BLANCO...MOVING SOUTH AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...KIOWA...PITTSBURG...BLANCO...ASHLAND...
SAVANNA AND HAYWOOD.
WIND GUSTS TO AROUND 50 MPH WILL OCCUR WITH THESE STORMS.
LAT...LON 3460 9588 3468 9589 3469 9609 3499 9609
3481 9571 3460 9574
TIME...MOT...LOC 2128Z 008DEG 28KT 3490 9610 3467 9573
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 23, 4:18 PM CDT, 11 minutes earlier.
Area forecast discussion, Jul 23, 4:18 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 418 PM CDT WED JUL 23 2014 .DISCUSSION... CONVECTIVE COMPLEX CONTINUES TO MOVE SOUTH AND SOUTHWEST AND WILL EXIT OUR FORECAST AREA BY AROUND 00Z. NUMEROUS REPORTS OF DAMAGING WINDS HAVE BEEN RECEIVED WITH THESE STORMS. WILL CANCEL THE HEAT ADVISORY A FEW HOURS EARLY AS STORM OUTFLOW HAS COOLED THE AIRMASS. THE HEAT WILL BEGIN TO BUILD BACK THURSDAY AND ESPECIALLY FRIDAY AND HEAT HEADLINES WILL ALMOST CERTAINLY BE REQUIRED AGAIN BY FRIDAY INTO THE WEEKEND. TRIPLE DIGIT HEAT IS LIKELY IN PARTS OF NORTHEAST OKLAHOMA FRIDAY AND WILL EXPAND SOMEWHAT SATURDAY. THE NAM12 IS ESPECIALLY HOT AND IF IT VERIFIES...EVEN THESE FORECAST NUMBERS WILL BE SEVERAL DEGREES TOO COOL. RELIEF IS ON THE WAY BY EARLY NEXT WEEK AS AN UPPER TROF DEVELOPS OVER THE GREAT LAKES REGION AND DRIVES A COLD FRONT SOUTH ACROSS OUR AREA. WILL CARRY LOW POPS SUNDAY NIGHT AND MONDAY AS THIS FRONT MOVES THROUGH. THE UPPER TROF WILL REMAIN IN PLACE MOST IF NOT ALL OF NEXT WEEK SO TEMPERATURES WILL REMAIN WELL BELOW NORMAL FOR AN EXTENDED PERIOD OF TIME. UPPER DISTURBANCES MOVING DOWN THE WESTERN SIDE OF THE TROF WILL ALSO RESULT IN PERIODIC RAIN CHANCES NEXT WEEK. STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 93 74 100 / 10 0 0 10 FSM 72 91 70 97 / 10 10 0 10 MLC 71 93 73 97 / 10 10 0 10 BVO 66 92 70 100 / 10 0 0 0 FYV 64 87 64 93 / 10 0 0 10 BYV 64 86 63 93 / 10 10 0 10 MKO 69 92 71 97 / 10 0 0 10 MIO 66 89 69 96 / 10 0 0 10 F10 70 92 73 98 / 10 0 0 0 HHW 71 94 72 97 / 20 10 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...16 LONG TERM....05 PLATE
Hazardous weather outlook, Jul 23, 2:07 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 207 PM CDT WED JUL 23 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 207 PM CDT WED JUL 23 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...NIL. SEVERE THUNDERSTORM. RISK...CRITICAL. AREA...MUCH OF EASTERN OKLAHOMA...ALL WESTERN ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTH OF HIGHWAY 412 AND EAST OF HIGHWAY 69. HEAVY RAIN. RISK...LIMITED. AREA....EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... A COMPLEX OF SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE SOUTH ACROSS FAR EASTERN OKLAHOMA AND FAR WESTERN ARKANSAS THROUGH THE LATE AFTERNOON. THIS COMPLEX WILL LIKELY MERGE WITH SCATTERED STORMS DEVELOPING ACROSS WESTERN AND NORTH CENTRAL ARKANSAS THAT WILL MOVE TO THE SOUTHWEST WITH TIME AND EVENTUALLY IMPACT SOUTHEAST OKLAHOMA. DAMAGING WIND GUSTS UP TO 70 MPH WILL BE LIKELY WITH THESE STORMS BEFORE THEY MOVE OUT OF THE AREA THIS EVENING. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE THIS AFTERNOON...ESPECIALLY FROM WEST CENTRAL ARKANSAS THROUGH SOUTHEAST OKLAHOMA. HEAT INDEX VALUES OF 105 TO 110 DEGREES WILL CONTINUE ACROSS EAST CENTRAL OKLAHOMA AND WEST CENTRAL ARKANSAS...BUT TEMPERATURES WILL DROP SUBSTANTIALLY AS THE STORMS MOVE THROUGH. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...DANGEROUS HEAT POTENTIAL. FRIDAY...HIGH WIND POTENTIAL...DANGEROUS HEAT POTENTIAL. SATURDAY...DANGEROUS HEAT POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... EAT AND HUMIDITY WILL CONTINUE TO KEEP AFTERNOON HEAT INDICES OVER 100 DEGREES ACROSS MUCH OF THE AREA....ESPECIALLY FRIDAY AND SATURDAY. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY WITH CONSIDERABLY COOLER TEMPERATURES EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jul 23, 3:35 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
335 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND DMG HEAVENER 34.89N 94.60W
07/23/2014 LE FLORE OK EMERGENCY MNGR
POWER LINES DOWN.
&&
CASLocal storm report, Jul 23, 3:43 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
343 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND DMG 1 E CENTRAL CITY 35.32N 94.23W
07/23/2014 SEBASTIAN AR TRAINED SPOTTER
TREES SNAPPED AND UPROOTED... FENCE AND ROOF DAMAGE TO
RESIDENTIAL HOMES... POWER OUT
&&
PBSLocal storm report, Jul 23, 4:14 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM TSTM WND DMG 2 N VAN BUREN 35.47N 94.35W
07/23/2014 CRAWFORD AR TRAINED SPOTTER
LARGE BRANCHES AND TREES DOWN. MONOR DAMAGE TO HOMES.
ESTIMATED 70 MPH.
&&
CASLocal storm report, Jul 23, 4:16 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
416 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 1 W OZARK 35.49N 93.85W
07/23/2014 FRANKLIN AR EMERGENCY MNGR
2 HOMES DAMAGED WEST OF OZARK.
&&
CASLocal storm report, Jul 23, 4:18 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
418 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG FORT CHAFFEE 35.22N 94.06W
07/23/2014 FRANKLIN AR BROADCAST MEDIA
METAL BUILDING HEAVILY DAMAGED.
&&
CASSpecial weather statement, Jul 23, 4:29 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
429 PM CDT WED JUL 23 2014
OKZ073-232215-
PITTSBURG OK-
429 PM CDT WED JUL 23 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN PITTSBURG
AT 428 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF HAYWOOD TO 6 MILES SOUTHEAST OF
BLANCO...MOVING SOUTH AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...KIOWA...PITTSBURG...BLANCO...ASHLAND...
SAVANNA AND HAYWOOD.
WIND GUSTS TO AROUND 50 MPH WILL OCCUR WITH THESE STORMS.
LAT...LON 3460 9588 3468 9589 3469 9609 3499 9609
3481 9571 3460 9574
TIME...MOT...LOC 2128Z 008DEG 28KT 3490 9610 3467 9573The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 11:53 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 67 min |
| Jul 23, 12:06 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers, Washington | 39 min |
| Jul 23, 12:34 PM CDT | Special Weather Statement | TSA | Ottawa | 26 min |
| Jul 23, 12:42 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers, Wagoner | 48 min |
| Jul 23, 12:45 PM CDT | Special Weather Statement | TSA | Delaware | 30 min |
| Jul 23, 12:48 PM CDT | Special Weather Statement | TSA | Ottawa | 27 min |
| Jul 23, 1:04 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Ottawa | 41 min |
| Jul 23, 1:30 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Rogers, Wagoner | 45 min |
| Jul 23, 2:00 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee, Rogers, Sequoyah, Wagoner | 45 min |
| Jul 23, 2:19 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more | 41 min |
| Jul 23, 3:01 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more | 44 min |
| Jul 23, 3:40 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 65 min |
| Jul 23, 4:35 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pittsburg, Pushmataha | 55 min |
| Jul 23, 5:20 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 40 min |
| Jul 23, 5:58 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 17 min |
| Jul 23, 2:12 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 48 min |
| Jul 23, 3:34 PM CDT | Areal Flood Advisory | TSA | Franklin | 116 min |
| Jul 23, 4:00 PM CDT | Flash Flood Warning | TSA | Franklin | 5 hr |
Nearby
Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.